Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

On the growth of the integral means of subharmonic functions of order less than one


Author: Faruk F. Abi-Khuzam
Journal: Trans. Amer. Math. Soc. 241 (1978), 239-252
MSC: Primary 30A64; Secondary 31A05
DOI: https://doi.org/10.1090/S0002-9947-1978-0481002-9
MathSciNet review: 0481002
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let u be a subharmonic function of order $ \lambda (0 < \lambda < 1)$, and let $ {m_s}(r,u)\, = \,{\left\{ {(1/2\pi )\int_{ - \pi }^\pi {{{\left\vert {u(r{e^{i\theta }})} \right\vert}^s}} d\theta } \right\}^{1/s}}$. We compare the growth of $ {m_s}(r,u)$ with that of the Riesz mass of u as measured by $ N\,(r,u)\, = (1/2\pi )\int_{ - \pi }^\pi {u(r{e^{i\theta }})d\theta }$. A typical result of this paper states that the following inequality is sharp:

$\displaystyle \underset{x\to \infty }{\mathop{\lim \,\inf }}\,\,\frac{{{m}_{s}}... ...N\left( r,\,u \right)}\,\leqslant\,{{m}_{s}}\left( {{\psi }_{\lambda }} \right)$ ($ \ast$)

where $ \psi_\lambda (\theta )\, = \,(\pi \lambda /\sin \,\lambda )\cos \,\lambda \theta $. The case $ s\, = \,1$ is due to Edrei and Fuchs, the case $ s\, = \,2$ is due to Miles and Shea and the case $ s\, = \,\infty $ is due to Valiron.

References [Enhancements On Off] (What's this?)

  • [1] Faruk F. Abi-Khuzam, An abelian theorem for a class of subharmonic functions, Proc. Amer. Math. Soc. 27 (1977), 253-259. MR 0460667 (57:660)
  • [2] Albert Baernstein, Integral means, univalent functions and circular symmetrization, Acta Math. 133 (1974), 139-169. MR 0417406 (54:5456)
  • [3] Albert Edrei, The deficiencies of meromorphic functions of finite lower order, Duke Math. J. 31 (1964), 1-22. MR 0158079 (28:1306)
  • [4] Albert Edrei and W. H. J. Fuchs, On the growth of meromorphic functions with several deficient values, Trans. Amer. Math. Soc. 93 (1959), 292-328. MR 0109887 (22:770)
  • [5] -, The deficiencies of meromorphic functions of order less than one, Duke Math. J. 27 (1960), 233-250. MR 0123717 (23:A1039)
  • [6] A. M. Gorky, Concerning certain asymptotic properties of entire functions with real negative zeros, Kharkov Math. Soc. (4) 28 (1961). (Russian) MR 0249620 (40:2863)
  • [7] G. H. Hardy and J. E. Littlewood, Notes on the theory of series. (XIX): A problem concerning majorants of Fourier series, Quart J. Math. Oxford 6 (1935), 304-315.
  • [8] Simon Hellerstein and Jack Williamson, Entire functions with negative zeros and a problem of R. Nevanlinna, J. Analyse Math. 22 (1969), 233-267. MR 0247087 (40:356)
  • [9] B. Ja. Levin, Distribution of zeros of entire functions, Transl. Math. Monographs, Vol. 5, Amer. Math. Soc., Providence, R. I., 1964. MR 0156975 (28:217)
  • [10] Joseph Miles and Daniel F. Shea, An extremal problem in value-distribution theory, Quart. J. Math. Oxford (2) 24 (1973), 377-383. MR 0324041 (48:2393)
  • [11] R. Nevanlinna, Le théorème de Picard-Borel et la théorie des fonctions meromorphes, Gauthier-Villars, Paris, 1930.
  • [12] I. I. Privaloff, Sur la généralisation d'une formule de Jensen, Bull. Acad. Sciences URSS (1935), 837-847. (Russian)
  • [13] I. P. Proskurnja, On the growth of meromorphic functions of infinite lower order, Dokl. Akad. Nauk. SSSR 209 (1973). MR 0324042 (48:2394)
  • [14] G. Valiron, Sur un théorème de M. Wiman, Opuscula math. A. Wiman dedicara (1930), 1-12.
  • [15] W. Hayman, Subharmonic functions in $ {R^m}$, Actes Congrès Internat Math. 1970, vol. 2, Gauthier-Villars, Paris, 1971, pp. 601-605. MR 0425143 (54:13100)
  • [16] D. Gariepy and R. Lewis, Space analogues of some theorems for subharmonic and meromorphic functions, Ark. Mat. 13 (1975), 91-105. MR 0374452 (51:10652)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 30A64, 31A05

Retrieve articles in all journals with MSC: 30A64, 31A05


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1978-0481002-9
Keywords: Riesz mass, order of a subharmonic function, proximate order
Article copyright: © Copyright 1978 American Mathematical Society

American Mathematical Society